Are you Efthimia Vrakidou?

Claim your profile

Publications (1)0.18 Total impact

  • [Show abstract] [Hide abstract]
    ABSTRACT: PurposeHeparin-induced thrombocytopenia (HIT) is a rare manifestation-complication after the use of low-molecular heparins. In this case report we present a case of HIT following an uncemented hip replacement. MethodA 61-year-old male patient with insignificant medical history, suffering from a right hip arthritis underwent an uncomplicated hip replacement and was discharged with normal blood tests a week later. ResultsThe HIT syndrome started to manifest 1day after discharge, and as the symptoms are similar to pulmonary embolism, the patient was readmitted for further investigation. The blood tests revealed a major decline of PLT levels, IgG against heparin and positive D-dimers. Cardiac ultrasound was suggestive of pulmonary embolism. Vein triplex showed iliac and femoropopliteal deep vein thrombosis. The use of low-molecular heparin was discontinued and Lepuridin was administered. The patient was discharged 20days later and was followed up regularly. During the last re-examination he was asymptomatic and his blood tests were normal. ConclusionHIT syndrome has similar manifestation to pulmonary embolism and may be misdiagnosed. Early diagnosis renders the condition reversible, whereas delayed recognition may be life threatening.
    European Journal of Orthopaedic Surgery & Traumatology 19(5):353-356. · 0.18 Impact Factor